Abstract and Applied Analysis

The Application of the Undetermined Fundamental Frequency Method on the Period-Doubling Bifurcation of the 3D Nonlinear System

Gen Ge and Wei Wang

Full-text: Open access

Abstract

The analytical method to predict the period-doubling bifurcation of the three-dimensional (3D) system is improved by using the undetermined fundamental frequency method. We compute the stable response of the system subject to the quadratic and cubic nonlinearity by introducing the undetermined fundamental frequency. For the occurrence of the first and second period-doubling bifurcation, the new bifurcation criterion is accomplished. It depends on the stability of the limit cycle on the central manifold. The explicit applications show that the new results coincide with the results of the numerical simulation as compared with the initial methods.

Article information

Source
Abstr. Appl. Anal., Volume 2013, Special Issue (2013), Article ID 813957, 6 pages.

Dates
First available in Project Euclid: 26 February 2014

Permanent link to this document
https://projecteuclid.org/euclid.aaa/1393449976

Digital Object Identifier
doi:10.1155/2013/813957

Mathematical Reviews number (MathSciNet)
MR3102675

Zentralblatt MATH identifier
07095384

Citation

Ge, Gen; Wang, Wei. The Application of the Undetermined Fundamental Frequency Method on the Period-Doubling Bifurcation of the 3D Nonlinear System. Abstr. Appl. Anal. 2013, Special Issue (2013), Article ID 813957, 6 pages. doi:10.1155/2013/813957. https://projecteuclid.org/euclid.aaa/1393449976


Export citation

References

  • M. J. Feigenbaum, “The universal metric properties of nonlinear transformations,” Journal of Statistical Physics, vol. 21, no. 6, pp. 669–706, 1979.
  • L. Q. Wang and M. T. Xu, “Property of period-doubling bifurcations,” Chaos, Solitons and Fractals, vol. 24, no. 2, pp. 527–532, 2005.
  • D. W. Berns, J. L. Moiola, and G. R. Chen, “Detecting period-doubling bifurcation: an approximate monodromy matrix approach,” Automatica, vol. 37, no. 11, pp. 1787–1795, 2001.
  • R. H. Rand, “Analytical approximation for period-doubling following a Hopf bifurcation,” Mechanics Research Communications, vol. 16, no. 2, pp. 117–123, 1989.
  • M. Belhaq and M. Houssni, “Symmetry-breaking and first period-doubling following a Hopf bifurcation in a three-dime-nsional system,” Mechanics Research Communications, vol. 22, no. 3, pp. 221–231, 1995.
  • M. Belhaq, E. Freire, M. Houssni, and A. J. Rodríguez-Luis, “Second period-doubling in a three-dimensional system,” Mechanics Research Communications, vol. 26, no. 2, pp. 123–128, 1999.
  • A. Y. T. Leung and Q. C. Zhang, “Complex normal form for strongly non-linear vibration systems exemplified by Duffing-van der Pol equation,” Journal of Sound and Vibration, vol. 213, no. 5, pp. 907–914, 1998.
  • Q. C. Zhang, W. Wang, and W. Y. Li, “Heteroclinic bifurcation of strongly nonlinear oscillator,” Chinese Physics Letters, vol. 25, no. 5, p. 1905, 2008.
  • A. H. Nayfeh, Method of Normal Forms, John Wiley, New York, NY, USA, 1993.